MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 68 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 68 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 68LP-175
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time the event of infection is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: potential adverse events that may occur with saline-filled breast implant surgery include: reoperation,pain, wrinkling, asymmetry, implant palpability/visibility, implant removal, capsular contracture,changes in nipple and breast sensation, implant displacement/migration, implant deflation, scarring,infection, hematoma/seroma, breastfeeding complications, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Infection ¿ in rare instances, acute infection may occur in a breast with implants.The signs of acute infection include erythema, tenderness, fluid accumulation, pain, and fever.Very rarely, toxic shock syndrome, a potentially life-threatening condition, has been reported in women after breast implant surgery.It is characterized by symptoms that occur suddenly and include page 10: high fever (102°f, 38.8°c or higher), vomiting, diarrhea, a sunburn-like rash, red eyes, dizziness, lightheadedness, muscle aches, and drops in blood pressure, which may cause fainting.Patients should be advised to contact a physician immediately for diagnosis and treatment for any of these symptoms.
 
Event or Problem Description
Patient reported left side infection and excessive swelling and discharge.The patient also reported "fluid built up around the implant," not feeling well, and described having "freezing and chills," "a horrible fever." the device has been explanted.

Brand Name
STYLE 68 SALINE FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7428303
Report Number9617229-2018-02665
Device Sequence Number16448262
Product Code FWM
UDI-Device Identifier10888628000537
UDI-Public10888628000537
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Catalogue Number68LP-175
Device Lot Number3042328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;